Alert archive / Florida / Tornado Warnings in 2023
Tornado Warning 37, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Oct 12, 2023, 7:31 AM EDT for Citrus County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2023, 7:31 AM EDT (11:31 UTC)
- Expired
- Oct 12, 2023, 8:00 AM EDT
- In force
- 29 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Citrus County, FL
The radar
The Tampa radar (KTBW), 131 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 12, 12:49 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 11.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 553 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.5
The text
As transmitted.
911
WFUS52 KTBW 121131
TORTBW
FLC017-121200-
/O.NEW.KTBW.TO.W.0037.231012T1131Z-231012T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
731 AM EDT Thu Oct 12 2023
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Central Citrus County in west central Florida...
* Until 800 AM EDT.
* At 730 AM EDT, a radar indicated waterspout was located just
offshore near Homosassa, or 9 miles west of Homosassa Springs,
moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornado will be near...
Homosassa Springs, Homosassa, Crystal River Airport, and Black
Diamond around 735 AM EDT.
Beverly Hills around 740 AM EDT.
Inverness and Inverness Highlands North around 750 AM EDT.
Other locations impacted by this tornadic thunderstorm include Pine
Ridge, Arbor Lakes, Citrus Hills, Lecanto, Green Acres, Gospel
Island, Leisure Acres, Crystal Oaks, Citrus Springs, and Brent Wood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 2901 8244 2885 8229 2867 8275 2883 8279
2884 8279
TIME...MOT...LOC 1130Z 236DEG 38KT 2879 8270
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Oct 12, 3:00 AM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, Oct 12, 3:00 AM EDT, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
300 AM EDT Thu Oct 12 2023
...SEVERE WEATHER THREAT CONTINUES...
.DISCUSSION...
Issued at 258 AM EDT Thu Oct 12 2023
The threat for severe weather continues through mid-day as an area
of low pressure moves into the Florida panhandle. A number of
supercells have been observed overnight moving across nearshore Gulf
waters and adjacent coastal areas. As the low continues the ENE
propagation, this favorable axis continues to translate eastward
with it, keeping the FL peninsula in a region where additional
storms are possible. The primary concern is for tornadoes, followed
by damaging wind gusts, and heavy rainfall. The storm system is also
creating dangerous marine conditions, high surf and rip currents,
along with the potential for minor coastal flooding.
As the low pulls away later today and tonight, the severe threat
will diminish. However, additional moisture and instability will
linger into Friday. Rounds of showers and possibly thunderstorms
will continue into the weekend in response.
Another cold front arrives this weekend, finally clearing things out
and ushering back in another round of cooler and drier weather for
the start of the week. Monday, Tuesday, and Wednesday all have
daytime highs forecast in the low-to-mid 70s with overnight lows
Tuesday night into Wednesday looking like the coolest in the upper
40s north to around 60 degrees south. This will be a nice change of
pace after the last couple days.
Thereafter, the winds will veer back easterly and conditions will
once again moderate. A gradual return to warmer and more humid
conditions is expected thereafter. Overall, should be a beautiful,
mild week.
&&
.AVIATION...
(06Z TAFS)
Issued at 258 AM EDT Thu Oct 12 2023
Scattered convection will continue overnight into Thursday morning
causing some MVFR/local IFR conditions with areas of MVFR ceilings
in the moist airmass across the region. More convection is expected
this afternoon, mainly at the central Florida TAF sites of TPA, PIE,
LAL, and SRQ with MVFR/local IFR conditions possible. Southeast to
south winds at 10 to 15 knots with some gusts to around 25 knots
will increase to 15 to 20 knots with gusts to around 30 knots mid-
morning Thursday through the afternoon hours. Winds will be erratic
within any convection and could gust to 35 knots.
&&
.MARINE...
Issued at 258 AM EDT Thu Oct 12 2023
Hazardous marine conditions continue as elevated winds create
elevated seas that are dangerous for small craft. Even as winds and
seas subside , showers and thunderstorms continue across coastal
waters into the weekend, with locally hazardous conditions possible
in the vicinity. Another cold front will push through late in the
weekend, with higher winds and seas returning.
&&
.FIRE WEATHER...
Issued at 258 AM EDT Thu Oct 12 2023
No concerns into the weekend as ample moisture continues to support
rounds of showers and storms. Cooler and drier air will filter in
over the weekend and into early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 88 81 88 78 / 80 40 40 20
FMY 89 81 90 79 / 60 30 50 20
GIF 88 77 89 75 / 80 50 60 20
SRQ 89 79 89 78 / 80 40 50 20
BKV 88 76 88 73 / 80 40 40 10
SPG 86 80 86 78 / 70 40 40 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for Coastal Charlotte-
Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
High Surf Advisory until 8 PM EDT this evening for Coastal
Hillsborough-Coastal Manatee-Coastal Sarasota-Pinellas.
Coastal Flood Advisory from 10 AM this morning to 5 PM EDT this
afternoon for Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Levy-Coastal Pasco-Pinellas.
Gulf waters...Small Craft Advisory until 2 PM EDT this afternoon for Charlotte
Harbor and Pine Island Sound-Coastal waters from Bonita
Beach to Englewood FL out 20 NM-Coastal waters from
Englewood to Tarpon Springs FL out 20 NM-Coastal waters
from Tarpon Springs to Suwannee River FL out 20 NM-Tampa
Bay waters-Waters from Bonita Beach to Englewood FL out 20
to 60 NM-Waters from Englewood to Tarpon Springs FL out 20
to 60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
&&
DISCUSSION/MARINE/FIRE WEATHER...Flannery
AVIATION...CloseIn the hours before
Local storm report, Oct 12, 2:38 AM EDT, 4 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
238 AM EDT Thu Oct 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM Tornado 3 WSW Dunedin 28.00N 82.83W
10/12/2023 Pinellas FL Emergency Mngr
FDEM reports damage in N Clearwater Beach
from tornado. Time estimated by radar.
&&
ARFLocal storm report, Oct 12, 3:07 AM EDT, 4 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
307 AM EDT Thu Oct 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM Tornado 2 E Crystal River 28.90N 82.57W
10/12/2023 Citrus FL Emergency Mngr
Emergency management reports debris blocking
the roadway on Hwy 44 in Citrus County. Time
estimated from radar.
&&
ARFSpecial weather statement, Oct 12, 4:11 AM EDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
411 AM EDT Thu Oct 12 2023
FLZ239-120845-
Inland Levy FL-
411 AM EDT Thu Oct 12 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LEVY COUNTY THROUGH
445 AM EDT...
At 411 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Bronson, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Williston, Bronson, East Bronson, and Williston Highlands.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 AM EDT for northern
Florida.
&&
LAT...LON 2948 8255 2948 8250 2949 8249 2948 8249
2948 8241 2940 8240 2927 8267 2935 8279
2954 8265 2954 8256
TIME...MOT...LOC 0811Z 227DEG 32KT 2934 8270
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, Oct 12, 4:27 AM EDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
427 AM EDT Thu Oct 12 2023
FLZ139-142-239-242-120900-
Coastal Citrus FL-Inland Citrus FL-Coastal Levy FL-Inland Levy FL-
427 AM EDT Thu Oct 12 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CITRUS AND
SOUTHEASTERN LEVY COUNTIES THROUGH 500 AM EDT...
At 426 AM EDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Crystal River Airport, or 15 miles northwest of
Homosassa Springs, moving northeast at 45 mph.
HAZARD...Wind gusts of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Inglis, Lebanon, Citronelle, Crystal Manor, and Citrus Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 AM EDT for northern and
west central Florida.
&&
LAT...LON 2930 8258 2922 8247 2921 8254 2904 8254
2904 8251 2905 8247 2903 8243 2880 8273
2888 8282 2901 8286
TIME...MOT...LOC 0826Z 219DEG 39KT 2892 8276
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, Oct 12, 5:25 AM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
525 AM EDT Thu Oct 12 2023
FLZ139-142-239-242-121000-
Coastal Citrus FL-Inland Citrus FL-Coastal Levy FL-Inland Levy FL-
525 AM EDT Thu Oct 12 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CITRUS AND
SOUTHEASTERN LEVY COUNTIES THROUGH 600 AM EDT...
At 525 AM EDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Crystal River Airport, or 18 miles west of Homosassa
Springs, moving northeast at 45 mph.
HAZARD...Wind gusts of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Inglis, Lebanon, Citronelle, Crystal Manor, and Citrus Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 AM EDT for northern and
west central Florida.
&&
LAT...LON 2928 8257 2922 8250 2921 8254 2904 8254
2904 8251 2905 8247 2903 8244 2903 8245
2880 8280 2900 8286
TIME...MOT...LOC 0925Z 228DEG 37KT 2891 8282
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, Oct 12, 7:21 AM EDT, 10 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
721 AM EDT Thu Oct 12 2023
FLZ142-242-121145-
Coastal Citrus FL-Inland Citrus FL-
721 AM EDT Thu Oct 12 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CITRUS COUNTY THROUGH
745 AM EDT...
At 721 AM EDT, Doppler radar was tracking a strong thunderstorm near
Crystal River Airport, or 8 miles northwest of Homosassa Springs,
moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Beverly Hills, Homosassa Springs, Crystal River Airport, Black
Diamond, Inverness Highlands North, Homosassa, Hernando, Arbor Lakes,
Citronelle, Crystal Manor, Crystal Oaks, River Lakes Manor, Citrus
Springs, Pine Ridge, Citrus Hills, Brent Wood, and Lecanto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 AM EDT for central and
west central Florida.
&&
LAT...LON 2904 8254 2904 8251 2905 8247 2904 8245
2902 8243 2893 8229 2891 8227 2878 8268
2892 8279
TIME...MOT...LOC 1121Z 240DEG 36KT 2888 8267
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 10:27 PM EDT | Special Marine Warning | TBW | 18 min | |
| Oct 11, 10:31 PM EDT | Tornado Warning | TBW | Sarasota | 29 min |
| Oct 11, 10:57 PM EDT | Tornado Warning | TBW | Manatee, Sarasota | 13 min |
| Oct 11, 11:22 PM EDT | Special Marine Warning | TBW | 113 min | |
| Oct 12, 12:15 AM EDT | Tornado Warning | TBW | Hillsborough, Pasco, Pinellas | 30 min |
| Oct 12, 1:01 AM EDT | Severe Thunderstorm Warning | TBW | Levy | 44 min |
| Oct 12, 1:11 AM EDT | Special Marine Warning | TBW | 64 min | |
| Oct 12, 1:41 AM EDT | Tornado Warning | TBW | Hillsborough, Pasco, Pinellas | 34 min |
| Oct 12, 1:46 AM EDT | Tornado Warning | TBW | Citrus, Hernando, Sumter | 44 min |
| Oct 12, 1:58 AM EDT | Tornado Warning | TBW | Hernando, Pasco | 32 min |
| Oct 12, 2:13 AM EDT | Tornado Warning | TBW | Hernando, Pasco | 32 min |
| Oct 12, 2:33 AM EDT | Tornado Warning | TBW | Citrus | 13 min |
| Oct 12, 2:41 AM EDT | Special Marine Warning | TBW | 2 hr | |
| Oct 12, 2:44 AM EDT | Tornado Warning | TBW | Hernando, Pasco | 31 min |
| Oct 12, 3:12 AM EDT | Tornado Warning | TBW | Hernando, Sumter | 22 min |
| Oct 12, 3:15 AM EDT | Tornado Warning | TBW | Citrus | 30 min |
| Oct 12, 3:18 AM EDT | Tornado Warning | TBW | Hernando, Pasco, Sumter | 27 min |
| Oct 12, 3:32 AM EDT | Tornado Warning | TBW | Levy | 28 min |
| Oct 12, 3:41 AM EDT | Areal Flood Advisory | TBW | Citrus | 4 hr |
| Oct 12, 3:44 AM EDT | Areal Flood Advisory | TBW | Hernando, Pasco, Sumter | 106 min |
| Oct 12, 4:01 AM EDT | Severe Thunderstorm Warning | TBW | Sumter | 12 min |
| Oct 12, 4:11 AM EDT | Special Weather Statement | TBW | Levy | 34 min |
| Oct 12, 4:27 AM EDT | Special Weather Statement | TBW | Citrus | 33 min |
| Oct 12, 4:45 AM EDT | Areal Flood Advisory | TBW | Levy | 2 hr |
| Oct 12, 4:54 AM EDT | Special Marine Warning | TBW | 2 hr | |
| Oct 12, 5:25 AM EDT | Special Weather Statement | TBW | Citrus | 35 min |
| Oct 12, 5:34 AM EDT | Tornado Warning | TBW | Citrus, Levy | 26 min |
| Oct 12, 7:21 AM EDT | Special Weather Statement | TBW | Citrus | 24 min |
| Oct 12, 8:04 AM EDT | Tornado Warning | TBW | Citrus | 11 min |
| Oct 12, 10:16 AM EDT | Special Marine Warning | TBW | 119 min | |
| Oct 12, 11:00 AM EDT | Tornado Warning | TBW | Citrus, Hernando | 32 min |
| Oct 12, 11:35 AM EDT | Tornado Warning | TBW | Hillsborough, Pasco, Pinellas | 25 min |
| Oct 12, 12:00 PM EDT | Special Weather Statement | TBW | Pinellas | 45 min |
| Oct 12, 12:10 PM EDT | Special Marine Warning | TBW | 2 hr | |
| Oct 12, 2:14 PM EDT | Special Marine Warning | TBW | 61 min | |
| Oct 12, 6:47 PM EDT | Special Weather Statement | TBW | Charlotte | 28 min |
Nearby
Tornado Warnings in Florida, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.